I went from being happy and outgoing to sad, anxious, and scared. My last depo shot was on January 3, 2019. With every shot, my symptoms got worse. I only realized this after the 4th shot.
When will Depo-Provera side effects, such as anxiety and mood swings, leave my system?
- 14 Mar 2019 by Dhal812
- 25 June 2020
- depo-provera, provera, anxiety, side effect, mood swing, symptom, system
Someone please let me know... these last few months have been awful. I do NOT recommend this birth control to anyone. I feel like a completely different person after taking the Depo. My life was going so well before this!!
It's different for everyone as to how long it takes to leave your body & for your hormones to re-balance. You can look into natural ways to re-balance your hormones. I did that & it sped things up for me (I'd tried coming off Depo in the past & struggled to get back to normal even a year or two later). It's common to take up to 18 months for your hormones to fully re-balance & your periods to become regular again. Everyone is different, though. You may find you do not have a problem. It's also possible that your mood will improve gradually, & you may not have to wait as long for that side of things to get back to normal. It may just be the fertility/menstrual cycle side of things that takes time to get back to a regular state.
You won't start to notice your body withdrawing & trying to re-balance, though, until the Depo starts leaving your body. At the moment, it's still providing active contraception for you.
Whilst waiting for your mood to improve, there are natural things you can try to improve your anxiety & mood swings. I've had to do the same in the past.
If things are very severe, there are drugs your doctor can use to help, but, personally, I wanted to try all of the natural things before resorting to addictive (often) drugs from the doctor.
I know how you feel, I had my second shot a month ago and I’m not getting it again, I’ve felt depressed, anxious and paranoid and my mood swings have been horrendous. I’ve heard mixed reviews but it does say it will leave your system after 13 weeks and symptoms can remain for “some time after”!
Hi I want to know if you have felt better after reporting this. I have been feeling very dizzy ,not myself ,depersonalization after this Dep oh shot that I got in October 10, 2019. I felt normal just like yourself before taking the shot after I took it for days later I had to go to the ER because I was having bad anxiety attacks, I cannot sleep, and I just did not feel myself. Since then I have still been feeling where I don’t feel myself. How have you felt since posting this ?
I had a horrible experience on the Depo shot. I only had two. I had the second one without realizing my symptoms may have been caused by the first shot. Two months in, I was getting confused, feelings of depersonalization, sheer panic, and chest pain. I have been through so many tests. I've had an MRI, a CT scan, heart monitor, so many blood tests. I thought something was severely wrong with me. I was in the ER twice within two weeks. I tried to go to a movie and the sound and lights when I first walked into the building caused me to the point where I couldn't even talk to my friend because I was so overwhelmed and I couldn't think. When I went to sit down in the theater, I became overwhelmed with the difference in perception while sitting down and my chest started to really hurt and I felt so out of it. There were times when I had to Think Through simple tasks like putting dishes away. This is a bowl it goes here.
I'm at a red light and when it turns green I have to put my right foot on the gas. Things like that. I I am convinced it is the Depo shot now that all my tests have come back with no concerns. I am 12 weeks out and I am still having anxiety and derealization moments. But it's a lot better. I am so glad that I found websites that confirm what I was experiencing. The doctors and physician assistants that I have seen did not believe it was the shot. Good luck to everyone.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.